April  2018, 12(2): 281-291. doi: 10.3934/ipi.2018012

On recovery of an inhomogeneous cavity in inverse acoustic scattering

1. 

School of Mathematics and Informational Science, Yantai University, Yantai, Shandong 264005, China

2. 

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an, Shaanxi 710049, China

* The corresponding author

Received  August 2016 Revised  December 2017 Published  February 2018

Fund Project: Fenglong Qu is supported by the NNSF of China under grant No. 11401513 and NSF of Shandong Province of China grant No. ZR2017MA044. Jiaqing Yang is supported by the NNSF of China under grant No. 11401568 and No. 11771349, by the China Postdoctoral Science Foundation under grant No. 2015M580827 and No. 2016T90900, and by Postdoctoral research project of Shaanxi Province of China under grant No. 2016BSHYDZZ52.

Consider the time-harmonic acoustic scattering of an incident point source inside an inhomogeneous cavity. By constructing an equivalent integral equation, the well-posedness of the direct problem is proved in $L^p$ with using the classical Fredholm theory. Motivated by the previous work [10], a novel uniqueness result is then established for the inverse problem of recovering the refractive index of piecewise constant function from the wave fields measured on a closed surface inside the cavity.

Citation: Fenglong Qu, Jiaqing Yang. On recovery of an inhomogeneous cavity in inverse acoustic scattering. Inverse Problems & Imaging, 2018, 12 (2) : 281-291. doi: 10.3934/ipi.2018012
References:
[1]

F. CakoniD. Gintides and H. Haddar, The existence of an infinite discrete set of transmission eigenvalues, SIAM J. Math. Anal., 42 (2010), 237-255.  doi: 10.1137/090769338.  Google Scholar

[2]

F. Cakoni and D. Colton, Qualitative Method in Inverse Scattering Theory, Springer. Berlin, 2006.  Google Scholar

[3]

F. CakoniD. Colton and S. Meng, The inverse scattering problem for a penetrable cavity with internal measurements, AMS Contemp. Math., 615 (2014), 71-88.   Google Scholar

[4]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1977.  Google Scholar

[5]

P. Jakubik and R. Potthast, Testing the integrity of some cavity-the Cauchy problem and the range test, Appl. Numer. Math., 58 (2008), 899-914.  doi: 10.1016/j.apnum.2007.04.007.  Google Scholar

[6]

X. Liu, The factorization method for cavities, Inverse Problems, 30 (2014), 015006, 18pp.  Google Scholar

[7]

S. Meng, H. Haddar and F. Cakoni, The factorization method for a cavity in an inhomogeneous medium, Inverse Problems, 30 (2014), 045008, 20pp.  Google Scholar

[8]

H. Qin and F. Cakoni, Nonlinear integral equations for shape reconstruction in the inverse interior scattering problem, Inverse Problems, 27 (2011), 035005, 17pp.  Google Scholar

[9]

H. Qin and D. Colton, The inverse scattering problem for cavities, J. Appl. Numer. Math., 62 (2015), 699-708.  doi: 10.1016/j.apnum.2010.10.011.  Google Scholar

[10]

J. Yang, H. Zhang and B. Zhang, Uniqueness in inverse acoustic and electromagnetic scattering by penetrable obstacles, arXiv: 1305.0917. Google Scholar

[11]

F. Zeng, F. Cakoni and J. Sun, An inverse electromagnetic scattering problem for a cavity, Inverse Problems, 27 (2011), 125002, 17pp.  Google Scholar

show all references

References:
[1]

F. CakoniD. Gintides and H. Haddar, The existence of an infinite discrete set of transmission eigenvalues, SIAM J. Math. Anal., 42 (2010), 237-255.  doi: 10.1137/090769338.  Google Scholar

[2]

F. Cakoni and D. Colton, Qualitative Method in Inverse Scattering Theory, Springer. Berlin, 2006.  Google Scholar

[3]

F. CakoniD. Colton and S. Meng, The inverse scattering problem for a penetrable cavity with internal measurements, AMS Contemp. Math., 615 (2014), 71-88.   Google Scholar

[4]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1977.  Google Scholar

[5]

P. Jakubik and R. Potthast, Testing the integrity of some cavity-the Cauchy problem and the range test, Appl. Numer. Math., 58 (2008), 899-914.  doi: 10.1016/j.apnum.2007.04.007.  Google Scholar

[6]

X. Liu, The factorization method for cavities, Inverse Problems, 30 (2014), 015006, 18pp.  Google Scholar

[7]

S. Meng, H. Haddar and F. Cakoni, The factorization method for a cavity in an inhomogeneous medium, Inverse Problems, 30 (2014), 045008, 20pp.  Google Scholar

[8]

H. Qin and F. Cakoni, Nonlinear integral equations for shape reconstruction in the inverse interior scattering problem, Inverse Problems, 27 (2011), 035005, 17pp.  Google Scholar

[9]

H. Qin and D. Colton, The inverse scattering problem for cavities, J. Appl. Numer. Math., 62 (2015), 699-708.  doi: 10.1016/j.apnum.2010.10.011.  Google Scholar

[10]

J. Yang, H. Zhang and B. Zhang, Uniqueness in inverse acoustic and electromagnetic scattering by penetrable obstacles, arXiv: 1305.0917. Google Scholar

[11]

F. Zeng, F. Cakoni and J. Sun, An inverse electromagnetic scattering problem for a cavity, Inverse Problems, 27 (2011), 125002, 17pp.  Google Scholar

Figure 1.  The inhomogeneous cavity
Figure 2.  The inhomogeneous cavity
[1]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[2]

Tommi Brander, Joonas Ilmavirta, Petteri Piiroinen, Teemu Tyni. Optimal recovery of a radiating source with multiple frequencies along one line. Inverse Problems & Imaging, 2020, 14 (6) : 967-983. doi: 10.3934/ipi.2020044

[3]

Shao-Xia Qiao, Li-Jun Du. Propagation dynamics of nonlocal dispersal equations with inhomogeneous bistable nonlinearity. Electronic Research Archive, , () : -. doi: 10.3934/era.2020116

[4]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[5]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

[6]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[7]

Yi-Hsuan Lin, Gen Nakamura, Roland Potthast, Haibing Wang. Duality between range and no-response tests and its application for inverse problems. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020072

[8]

Kha Van Huynh, Barbara Kaltenbacher. Some application examples of minimization based formulations of inverse problems and their regularization. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020074

[9]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[10]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020264

[11]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[12]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[13]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

2019 Impact Factor: 1.373

Metrics

  • PDF downloads (131)
  • HTML views (264)
  • Cited by (7)

Other articles
by authors

[Back to Top]